Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 252, NWS Little Rock, AR

June 8, 2023Clark County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 8, 2023, 5:05 PM CDT for Clark County, Arkansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2023, 5:05 PM CDT (22:05 UTC)
Expired
Jun 8, 2023, 5:21 PM CDT
In force
16 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Clark County, AR

The radar

The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2023-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2023-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1128 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

952 
WUUS54 KLZK 082205
SVRLZK
ARC019-082245-
/O.NEW.KLZK.SV.W.0252.230608T2205Z-230608T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
505 PM CDT Thu Jun 8 2023

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  East central Clark County in southwestern Arkansas...

* Until 545 PM CDT.

* At 505 PM CDT, a severe thunderstorm was located over Arkadelphia,
  moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Arkadelphia...                    Caddo Valley...
  Gum Springs in Clark County...    Richwoods...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3416 9318 3418 9307 3404 9297 3401 9314
TIME...MOT...LOC 2205Z 336DEG 5KT 3411 9311 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

46
1 follow-up statement
060 
WWUS54 KLZK 082221
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
521 PM CDT Thu Jun 8 2023

ARC019-082231-
/O.CAN.KLZK.SV.W.0252.000000T0000Z-230608T2245Z/
Clark AR-
521 PM CDT Thu Jun 8 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARK COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

&&

LAT...LON 3416 9318 3418 9307 3404 9297 3401 9314
TIME...MOT...LOC 2217Z 336DEG 5KT 3409 9310 

$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:38 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 8, 2:38 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
238 PM CDT Thu Jun 8 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Saturday)
Issued at 237 PM CDT Thu Jun 8 2023

Afternoon analysis depicts a quasi-stationary backdoor cold front
draped NW to SE across the state with a band of more persistent
convection focused near the boundary. Iso to sctd convection is
noted elsewhere given instability values >2000 J/kg over much of the
area. With negligible shear, storms will continue favoring the
synoptic front as well as any convectively-generated outflow
boundaries thru the remainder of today and into tonight. Sporadic
instances of severe or near-severe hail/wind remain possible but
widespread severe convection is unlikely.

The front is expected to shift SWwrd by Fri with the brunt of
convection similarly shifting SWwrd to encompass portions of
central/Wrn/SWrn AR. As with today, pulse type storms are expected
with iso stronger cells but no significant severe threat.

Temps today will remain a hair above average with slightly cooler
readings over NErn AR by Fri as somewhat drier air works in behind
the front. By Saturday, however, the mercury will again climb with
widespread 90s across the area during the afternoon and 60s/70s
overnight.

Late in the period, mid/upper ridging to our west will de-amplify as
a low-amplitude trough crosses the Red River Valley. This will
encourage the aforementioned front to lift back NEwrd with a
moist/unstable air mass overspreading the area again. A modest
increase in synoptic forcing for ascent in tandem with the crossing
frontal boundary suggests more widespread convective coverage Sat
and beyond.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 237 PM CDT Thu Jun 8 2023

The long-term forecast period will begin actively with an upper
level SWT working in tandem with a lifting warm front across
Arkansas. The placement of this warm front will be critical because
along and south of the warm front as it traverses from south to
north across the Natural State during the day on Sunday providing a
corridor for unusually moist and warm air for this time of the year
across a portion of the state. An opportunity will present itself on
Sunday for strong to severe thunderstorms to develop along and south
of this boundary. All severe modes will be possible.

Upper lvl ridging will move over Arkansas on Monday and bringing
most likely overall rain-free conditions with tranquil weather for
the CWA. Slightly cooler temperatures will be noted with the FROPA
on Sunday night.

The remainder of the week (Tuesday thru next Thursday) looks to
return to a pattern conducive for rain and thunderstorm chances with
another SWT approaching the state on Tuesday. At the sfc, another
warm front will lift through the state presenting another potential
setup for strong to severe thunderstorms, especially as a cold front
will swing across the state from west to east and aid in the
production of lift as a robust upper lvl jet axis in the 80-90 knot
range will be pronounced over the state from Wednesday into Thursday
with an approaching digging trof axis providing more potential for
unsettled weather conditions.

&&

.AVIATION...
(18Z TAFS)
Issued at 1246 PM CDT Thu Jun 8 2023

Seeing sctd TSRA developing across Nrn/Wrn sections with activity
expected to spread SEwrd thru evening into tonight. Highest
confidence in terminal impacts resides over Nrn/central terminals
where periods of MVFR to IFR conds are possible. Convection will
end NW to SE by Fri morning with lifting/scattering cigs thru the
end of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     62  84  63  86 /  30  30   0  40
Camden AR         66  89  67  89 /  20  40  20  60
Harrison AR       62  80  63  84 /  40  30  20  60
Hot Springs AR    65  90  66  91 /  30  40  20  60
Little Rock   AR  69  89  69  91 /  40  30  10  50
Monticello AR     68  90  68  92 /  30  30  10  50
Mount Ida AR      63  89  64  89 /  30  50  20  60
Mountain Home AR  61  81  63  84 /  40  30  10  50
Newport AR        65  84  65  87 /  30  20   0  30
Pine Bluff AR     68  89  68  90 /  30  30  10  50
Russellville AR   65  87  66  89 /  50  40  10  60
Searcy AR         65  86  64  88 /  40  30  10  40
Stuttgart AR      68  87  68  89 /  40  20  10  40

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...69
LONG TERM....234
AVIATION...69
Hazardous weather outlook, Jun 8, 3:48 AM CDT, 13 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
348 AM CDT Thu Jun 8 2023

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-091000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
348 AM CDT Thu Jun 8 2023

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected across a good portion of
Arkansas today. A few of the these storms may produce small hail
and brief gusty winds this afternoon. Overall, organized severe
weather is not expected today or tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered afternoon thunderstorms are possible today through Sunday
night across Arkansas. These storms will pose a threat for strong to
damaging winds and cloud to ground lightning. There will be an
increased chance for thunderstorms Sunday and Sunday night.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

70/51

In the hours before

Local storm report, Jun 8, 3:45 PM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
345 PM CDT Thu Jun 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     Hail             Boone County Airport    36.27N 93.15W
06/08/2023  E0.75 inch       Boone              AR   Public

&&
Local storm report, Jun 8, 3:46 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
346 PM CDT Thu Jun 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Flash Flood      1 SSE Harrison          36.23N 93.11W
06/08/2023                   Boone              AR   Broadcast Media

            Reports of flash flooding in Harrison.

&&
Local storm report, Jun 8, 3:58 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
358 PM CDT Thu Jun 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     Flash Flood      1 SSE Harrison          36.23N 93.11W
06/08/2023                   Boone              AR   Public

            Water over roadway at the intersection of
            Hwy 7 and Central Avenue in Harrison.

&&
Special weather statement, Jun 8, 4:07 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
407 PM CDT Thu Jun 8 2023

ARZ055-082130-
Grant AR-
407 PM CDT Thu Jun 8 2023

...A strong thunderstorm will impact portions of northeastern Grant
County through 430 PM CDT...

At 407 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cane Creek, or 6 miles north of Sheridan, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sheridan...                       Cane Creek...
Belfast...                        Center Grove...
Slabtown...                       Prague...
Ico...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3443 9248 3446 9236 3428 9224 3424 9246
TIME...MOT...LOC 2107Z 335DEG 12KT 3438 9239

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

46
Special weather statement, Jun 8, 4:15 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Little Rock AR
415 PM CDT Thu Jun 8 2023

ARZ121-221-082145-
Johnson County Higher Elevations AR-Southern Johnson County AR-
415 PM CDT Thu Jun 8 2023

...A strong thunderstorm will impact portions of west central Johnson
County through 445 PM CDT...

At 415 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Cass, or 11 miles northeast of Ozark, moving
southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oak Grove in Johnson County...    Hunt...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3568 9370 3569 9370 3558 9354 3551 9369
      3553 9371
TIME...MOT...LOC 2115Z 323DEG 9KT 3561 9368

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

46
Special weather statement, Jun 8, 5:00 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
500 PM CDT Thu Jun 8 2023

ARZ053-082230-
Clark AR-
500 PM CDT Thu Jun 8 2023

...A strong thunderstorm will impact portions of east central Clark
County through 530 PM CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arkadelphia, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Arkadelphia...                    Caddo Valley...
Gum Springs in Clark County...    Richwoods...
Lower Lake Recreation Area...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3417 9318 3418 9307 3405 9297 3402 9313
TIME...MOT...LOC 2159Z 336DEG 5KT 3412 9312

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:57 PM CDTSpecial Weather StatementLZKNewton33 min
Jun 8, 1:00 PM CDTSpecial Weather StatementLZKJohnson30 min
Jun 8, 1:05 PM CDTSpecial Weather StatementLZKPope25 min
Jun 8, 1:18 PM CDTSpecial Weather StatementLZKVan Buren27 min
Jun 8, 1:39 PM CDTSpecial Weather StatementLZKNewton36 min
Jun 8, 2:01 PM CDTSpecial Weather StatementLZKVan Buren29 min
Jun 8, 2:13 PM CDTSpecial Weather StatementLZKHot Spring32 min
Jun 8, 2:17 PM CDTSpecial Weather StatementLZKBoone28 min
Jun 8, 2:27 PM CDTSevere Thunderstorm WarningLZKCleburne, Van Buren48 min
Jun 8, 2:44 PM CDTSpecial Weather StatementLZKSearcy31 min
Jun 8, 3:07 PM CDTSpecial Weather StatementLZKStone38 min
Jun 8, 3:16 PM CDTSpecial Weather StatementLZKSearcy29 min
Jun 8, 3:17 PM CDTSpecial Weather StatementLZKCleburne28 min
Jun 8, 3:18 PM CDTFlash Flood WarningLZKBoone, Newton, Searcy2 hr
Jun 8, 4:07 PM CDTSpecial Weather StatementLZKGrant23 min
Jun 8, 4:15 PM CDTSpecial Weather StatementLZKJohnson30 min
Jun 8, 5:00 PM CDTSpecial Weather StatementLZKClark30 min
Jun 8, 5:14 PM CDTSevere Thunderstorm WarningLZKCleveland, Grant, Jefferson31 min
Jun 8, 5:45 PM CDTSpecial Weather StatementLZKCleveland30 min
Jun 8, 5:49 PM CDTSpecial Weather StatementLZKClark26 min
Jun 8, 6:06 PM CDTSpecial Weather StatementLZKDallas24 min
Jun 8, 6:09 PM CDTSpecial Weather StatementLZKMontgomery36 min
Jun 8, 6:33 PM CDTSpecial Weather StatementLZKBradley27 min
Jun 8, 6:36 PM CDTSevere Thunderstorm WarningLZKArkansas24 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.